Alert archive / Florida / Freeze Warnings in 2012

Freeze Warning 8, NWS Jacksonville, FL

February 12, 2012Flagler County, Florida

NWS Jacksonville, FL issued this freeze warning at Feb 12, 2012, 2:15 PM EST for Flagler County, Florida. It took effect at Feb 12, 2012, 11:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 12, 2012, 2:15 PM EST (19:15 UTC)
In effect from
Feb 12, 2012, 11:00 PM EST
Expired
Feb 13, 2012, 9:00 AM EST
In force
10 hr
Issued by
NWS Jacksonville, FL

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -230 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1821 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
-230 m²/s²
0-3 km storm-relative helicity
-182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WWUS72 KJAX 121915
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EST SUN FEB 12 2012

FLZ020>025-030>032-035>037-040-GAZ132>136-149>154-162>166-131400-
/O.UPG.KJAX.HZ.A.0004.120213T0400Z-120213T1400Z/
/O.NEW.KJAX.HZ.W.0005.120213T0400Z-120213T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...TRENTON...GAINESVILLE...PALATKA...
OCALA...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...
WAYCROSS...BLACKSHEAR...NAHUNTA...BRUNSWICK...STATENVILLE...
HOMERVILLE...FOLKSTON...WOODBINE...ST MARYS
215 PM EST SUN FEB 12 2012

...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EST MONDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...LOW TEMPERATURES IN THE LOWER TO MID 20S.

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE VEGETATION 
  THAT IS NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS THAT TEMPERATURES LESS THAN 27 DEGREES
ARE POSSIBLE FOR AT LEAST 2 HOURS. PRECAUTIONS MAY BE REQUIRED TO
PROTECT PLANTS...PETS AND THOSE SENSITIVE TO THE COLD IF A HARD
FREEZE WARNING IS ISSUED.

A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN
27 DEGREES ARE EXPECTED FOR AT LEAST 2 HOURS.

&&

$$

FLZ033-038-131400-
/O.UPG.KJAX.FZ.A.0007.120213T0400Z-120213T1400Z/
/O.NEW.KJAX.FZ.W.0008.120213T0400Z-120213T1400Z/
ST JOHNS-FLAGLER-
INCLUDING THE CITIES OF...ST AUGUSTINE...PALM COAST
215 PM EST SUN FEB 12 2012

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...LOW TEMPERATURES IN THE UPPER 20S TO NEAR 30.

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE VEGETATION 
  THAT IS NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

PP
1 follow-up statement
669 
WWUS72 KJAX 130654
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
154 AM EST MON FEB 13 2012

FLZ020>025-030>032-035>037-040-GAZ132>136-149>154-162>166-131400-
/O.CON.KJAX.HZ.W.0005.000000T0000Z-120213T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...TRENTON...GAINESVILLE...PALATKA...
OCALA...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...
WAYCROSS...BLACKSHEAR...NAHUNTA...BRUNSWICK...STATENVILLE...
HOMERVILLE...FOLKSTON...WOODBINE...ST MARYS
154 AM EST MON FEB 13 2012

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* TEMPERATURE...LOW TEMPERATURES IN THE LOWER TO MID 20S.

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE VEGETATION 
  THAT IS NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS THAT TEMPERATURES LESS THAN 27 DEGREES
ARE POSSIBLE FOR AT LEAST 2 HOURS. PRECAUTIONS MAY BE REQUIRED TO
PROTECT PLANTS...PETS AND THOSE SENSITIVE TO THE COLD IF A HARD
FREEZE WARNING IS ISSUED.

A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN
27 DEGREES ARE EXPECTED FOR AT LEAST 2 HOURS.

&&

$$

FLZ033-038-131400-
/O.CON.KJAX.FZ.W.0008.000000T0000Z-120213T1400Z/
ST JOHNS-FLAGLER-
INCLUDING THE CITIES OF...ST AUGUSTINE...PALM COAST
154 AM EST MON FEB 13 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* TEMPERATURE...LOW TEMPERATURES IN THE UPPER 20S TO NEAR 30.

* IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE VEGETATION 
  THAT IS NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Feb 12, 2:11 PM EST, 4 minutes earlier.

Area forecast discussion, Feb 12, 2:11 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
211 PM EST SUN FEB 12 2012

.SHORT TERM (TONIGHT-TUESDAY NIGHT)...

TONIGHT...COLD HIGH PRESSURE BUILDS INTO THE SE U.S. WITH CLEAR
SKIES AND NEAR CALM WINDS...CONDITIONS WILL BE OPTIMUM FOR
RADIATIONAL COOLING. WITH THE HIGH JUST NW OF THE AREA...
COLD DRAINAGE FLOW SETS UP ACROSS THE INLAND AREAS. THERE WILL BE
OCCASIONAL HIGH CLOUDINESS ACROSS THE EXTREME SOUTHERN ZONES BUT
ENOUGH THIN SPOTS TO ALLOW FOR RADIATIONAL COOLING THERE AS WELL.
HAVE UPGRADED ALL PREVIOUS WATCHES TO A HARD FREEZE WARNING FOR ALL
OF THE INLAND AREAS AND A FREEZE WARNING FOR THE COAST.

FORECAST LOWS TONIGHT ARE NOT EXPECTED TO CHALLENGE RECORD LOWS FOR
FEB 13TH:

SITE	FEB 13
JAX 	10/1899
GNV	 6/1899
AMG 	18/1955
SSI     22/1955

MONDAY/MONDAY NIGHT...HIGH PRESSURE BEGINS TO MOVE OFFSHORE AND
WILL BEGIN TO HAVE A RETURN FLOW RESULTING IN A MODERATION IN
TEMPS. WILL SEE A FEW COASTAL CLOUDS ACROSS THE EXTREME SE OTHERWISE
MOSTLY CLEAR. WITH WEAK WARM AIR ADVECTION IN PLACE HIGH TEMPS
REBOUND TO NEAR 60. MIN TEMPS MONDAY NIGHT WILL FALL INTO THE MID
30S ACROSS THE INLAND AREAS WITH PATCHY FROST POSSIBLE.

TUESDAY...WEAK LOW PRESSURE IS FORECAST TO MOVE EAST ACROSS THE
GULF COAST AND FL PANHANDLE. ASSOCIATED WARM FRONT WILL MOVE TO
NEAR THE STATE BORDER DURING THE AFTERNOON AND EVE. MOISTURE AND
ISENTROPIC LIFT WILL LEAD TO A CHANCE OF SHOWERS ACROSS MUCH OF
SOUTHEAST GA AND EXTREME NE FL WITH SLIGHT CHANCES ACROSS THE SE
PORTION. HIGH TEMPS WARM INTO THE 60S AND 70S SOUTH OF THE FRONT
BUT REMAIN NEAR 60 NORTH OF THE FRONT.

TUESDAY NIGHT...LOW PRESSURE WILL WEAKEN AND LIFT NE OUT OF THE
AREA WHICH WILL DRAG A COLD FRONT THROUGH THE AREA. HAVE KEPT IN
CHANCE POPS EARLY EVE FOR EXTREME NE FL/SE GA AS THERE WILL BE WEAK
CONVERGENCE AND LIFT ALONG AND AHEAD OF THE FRONTAL BOUNDARY. COOLER
AND DRIER AIR MOVES IN BEHIND THE FRONT LATE TUESDAY NIGHT BUT MIN
TEMPS WELL ABOVE FREEZING.

.LONG TERM (WEDNESDAY-SUNDAY)...
THE BOUNDARY IS THEN EXPECTED TO STALL JUST SOUTH OF THE REGION
WEDNESDAY...THEN LIFT BACK NORTH AS A WARM FRONT WEDNESDAY NIGHT
INTO THURSDAY. GFS IS A LITTLE FASTER WITH PUSHING THE ASSOCIATED
LOW PRESSURE SYSTEM ACROSS THIS RUN...WITH CURRENT TIMING IN THE
THURSDAY NIGHT TIME FRAME. THUS AT THIS POINT IT LOOKS LIKE THE BEST
CHANCE FOR SIGNIFICANT PRECIPITATION DURING THIS PERIOD IS THURSDAY
INTO THURSDAY NIGHT. HIGH PRESSURE THEN BUILDS IN FOR FRIDAY NIGHT
INTO SUNDAY.

&&

.AVIATION...VFR WILL PREVAIL. NORTHWEST WINDS 10-15 KT THROUGH THIS
AFTERNOON WILL BECOME LIGHT THIS EVENING.

&&

.MARINE...DATA BUOY OBS INDICATE 7 FOOT SEAS ACROSS THE FAR OUTER
WATERS. WILL CONTINUE THE CURRENT ADVISORY UNTIL 7 PM THIS EVE.
HIGH PRESSURE WILL MOVE ACROSS THE WATERS MONDAY AND OFFSHORE MONDAY
NIGHT. A LOW PRESSURE SYSTEM WILL CROSS THE REGION TUESDAY INTO
TUESDAY NIGHT...WITH A HIGH BUILDING BACK IN FOR WEDNESDAY. AFTER
TONIGHT...HEADLINE CRITERIA CONDITIONS ARE NOT EXPECTED THROUGH
WEDNESDAY.

RIP CURRENTS: LOW RISK.

&&

.FIRE WEATHER...RED FLAG WARNING CONTINUE FOR THE FLORIDA COUNTIES
UNTIL 7 PM FOR LOW RH...WIND...AND ELEVATED ERC VALUES. HAVE POSTED
A FIRE WEATHER WATCH FOR ALL OF NE FL ON MONDAY DUE TO LOW RH AND
HIGH ERC VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  22  57  34  63 /   0   0  20  50
SSI  31  56  43  63 /   0   0  10  30
JAX  24  58  38  69 /   0   0  10  30
SGJ  31  57  45  69 /   0   0  10  20
GNV  22  60  37  71 /   0   0  10  20
OCF  23  61  42  73 /   0   0  10  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EST MONDAY
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.

     RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EST MONDAY FOR
     FLAGLER-ST JOHNS.

     FIRE WEATHER WATCH MONDAY AFTERNOON FOR CLAY-DUVAL-FLAGLER-
     NASSAU-PUTNAM-ST JOHNS.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-
     MARION-SUWANNEE-UNION.

GA...HARD FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EST MONDAY
     FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
     CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
     GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-ST AUGUSTINE TO
     FLAGLER BEACH FL OUT 20 NM.

&&

PP/ZA/MM/AW
Hazardous weather outlook, Feb 12, 9:20 AM EST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 AM EST SUN FEB 12 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-131430-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
920 AM EST SUN FEB 12 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA AND
THE ADJACENT COASTAL WATERS.

...MODERATE RISK OF RIP CURRENTS TODAY...
...HARD FREEZE WATCH TONIGHT FOR SOUTHEAST GEORGIA AND NORTHEAST
FLORIDA...
...FREEZE WATCH TONIGHT FOR ST JOHNS AND FLAGLER COUNTIES...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM THIS EVENING FOR THE
COASTAL WATERS...

.DAY ONE...TODAY AND TONIGHT...

WINDS AND SEAS WILL GRADUALLY SUBSIDE OVER THE COASTAL WATERS...WITH
A SMALL CRAFT ADVISORY UNTIL 7 PM THIS EVENING.

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY.

THERE ARE CRITICAL FIRE WEATHER CONDITIONS TODAY OVER NORTHEAST
FLORIDA INTO THIS EVENING.

TEMPERATURES WILL FALL TO BELOW FREEZING AREA WIDE AGAIN TONIGHT...WITH
FREEZE AND HARD FREEZE WATCHES IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ELEVATED FIRE WEATHER THREATS ARE EXPECTED AGAIN ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 7:40 PM ESTFire Weather WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union9 hr
Feb 11, 9:24 PM ESTLake Wind AdvisoryJAXFlagler, Nassau5 hr
Feb 12, 4:19 AM ESTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more15 hr
Feb 12, 9:07 AM ESTSmall Craft AdvisoryJAX10 hr
Feb 12, 2:15 PM ESTHard Freeze WarningJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union19 hr
Feb 12, 2:23 PM ESTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more12 hr

Nearby

Freeze Warnings in Florida, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.